Pennsylvania, 2026Damaging Winds in Pennsylvania, March 26, 2026
March 26, 2026 · NWS CTP · 2 events in 1 county or zone
A weakening area of showers and thunderstorms in an environment with sufficient instability and shear continued tracking from eastern Ohio into portions of northwestern Pennsylvania during the evening hours of March 26, 2026. The environment across northwestern Pennsylvania was slightly less favorable with respect to instability closer to sunset but still retained a favorable amount of shear for…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weakening area of showers and thunderstorms in an environment with sufficient instability and shear continued tracking from eastern Ohio into portions of northwestern Pennsylvania during the evening hours of March 26, 2026. The environment across northwestern Pennsylvania was slightly less favorable with respect to instability closer to sunset but still retained a favorable amount of shear for strong-to-severe thunderstorms to continue for a couple of hours after sunset. These thunderstorms produced isolated instances of wind damage in western Warren County before thunderstorms weakened further below severe limits.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 26, 1:34 PM EST, 5 hours 2 minutes earlier. Its key messages:
- 1) Noticeable warmup this afternoon will precede rain and thunderstorms this evening, followed by a chilly/raw cool down for the end of the week into the last weekend of March.
Area forecast discussion, Mar 26, 1:34 PM EST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service State College PA
234 PM EDT Thu Mar 26 2026
.WHAT HAS CHANGED...
* Did add a mention of localized severe storms with strong winds
late this afternoon and early evening, mainly for northwest
and north-central PA.
&&
.KEY MESSAGES...
1) Noticeable warmup this afternoon will precede rain and
thunderstorms this evening, followed by a chilly/raw cool down
for the end of the week into the last weekend of March.
&&
.DISCUSSION...
KEY MESSAGE 1: Noticeable warmup this afternoon will precede rain and
thunderstorms this evening, followed by a chilly/raw cool down
for the end of the week into the last weekend of March.
Strong warm and moist advection is well underway
this afternoon across the Commonwealth, with temperatures
climbing into/through the 70s in many locations. With surface
dew points also on the rise (should reach the 50s by late
afternoon, at least across northwest PA), we will destabilize
the environment, to the tune of 300-600 j/kg of MLCAPE by later
in the day. Shear profiles will also be strengthening, as
925-700 mb flow increases markedly into the early evening.
Buoyancy and shear profiles alluded to above will create an
environment supportive of at least isolated severe thunderstorms
from roughly 4-9 pm, as a strong cold front pushes from north-
south across the state. Damaging wind gusts will be the primary
threat, with areas north of US-22/I-78 having the most risk.
One good thing with this system is the probability of 0.5-0.75"
rainfall, with locally higher amounts possible, particularly
across the Alleghenies. Given long-term dryness in many parts of
the state, such rainfall is certainly welcome.
Later tonight and early Friday, the front should make its way
south of the Mason-Dixon line, with strong low-level cold
advection ensuing. As a result, Friday will be a much chillier
day, with afternoon high temperatures a good 25-35 degrees lower
than on Thursday, along with a stiff N-NW breeze.
For much of the weekend, uneventful weather is foreseen, as a
large surface high pressure system builds into the eastern
states to bring dry weather. Temperatures will start out chilly
on Saturday, with daytime highs only in the 30s and 40s across
central PA. Sunday will begin a moderating trend, once the
aforementioned high pressure system pushes off the east coast,
and winds shift into the S and SW.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Active period for the next 24 hrs as a cold front moves through
from N to S. TSRA just N of BFD as a shortwave trough is passing
over LE. The front seems to be near DTW and through YYZ,
marching steadily but slowly southward. Have placed VCTS at BFD
starting at 20Z, but TS could (50%) arrive before, then have a
couple hour break before more TS threatens. Have timed TS thru
each site with a rough 3 hr window. LLWS threatens most sites
for 4-6 hrs before the front moves through with the worst WS at
JST with wind field around 50KT FL020. Some of the TS will
contain hail and make significant downdrafts as they move
through. The storm motion will be more west to east, likely
riding along the front. Not dissimilar to a few days ago.
The strong llvl winds will keep moisture flowing over the front
and make numerous SHRA and a few TSRA behind the front. Cigs
probably (60%) lower to IFR across the N at BFD shortly aft 00Z,
and remain in place for most of the night. Drying N wind will
help many other sites stay MVFR behind the front when it is not
raining. The drier air and wind will also keep BR from becoming
FG. The highest chance for IFR will be at BFD and JST. The
morning should help all sites improve to VFR and be there for
the rest of the day.
Outlook...
Fri...Gusty AM wind diminishing aftn. Otherwise VFR.
Sat-Sun...VFR.
Mon...SCT -SHRA with restrictions poss, mainly W.
Tue...NMRS SHRA. TSRA poss W.
&&
.CLIMATE...
Record high temperatures for March 26th:
Harrisburg 80 in 1921
Williamsport 78 in 1939
Altoona 79 in 1998
Bradford 73 in 2007
State College 76 in 1949
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
WHAT HAS CHANGED...Jurewicz
KEY MESSAGES...Jurewicz
DISCUSSION...Jurewicz
AVIATION...Dangelo
CLIMATE...Steinbugl
Hazardous weather outlook, Mar 26, 3:22 AM EST, 15 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
422 AM EDT Thu Mar 26 2026
PAZ042-053-057>059-065-066-270830-
Sullivan-Columbia-Dauphin-Schuylkill-Lebanon-York-Lancaster-
422 AM EDT Thu Mar 26 2026
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ004-005-010-017-024-033-270830-
Warren-McKean-Elk-Clearfield-Cambria-Somerset-
422 AM EDT Thu Mar 26 2026
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Strong to severe thunderstorms with heavy rainfall are possible
this evening into early tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ006-011-012-018-019-025>028-034>037-041-045-046-049>052-056-063-
064-270830-
Potter-Cameron-Northern Clinton-Northern Centre-Southern Centre-
Blair-Huntingdon-Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-
Northern Lycoming-Southern Clinton-Southern Lycoming-Union-Snyder-
Montour-Northumberland-Perry-Cumberland-Adams-
422 AM EDT Thu Mar 26 2026
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Strong thunderstorms with heavy rainfall are possible this evening
into early tonight.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
MRS
Thunderstorm Wind, Warren
- When
- March 26, 6:36 PM EST
- Where
- Warren County, 1.3 mi ESE of Spring Creek
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.876, -79.525
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked a tree down at the intersection of Route 426 and Blue Eye Road in Spring Creek.
Thunderstorm Wind, Warren
- When
- March 26, 6:39 PM EST
- Where
- Warren County, 3.37 mi NW of Tidioute
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 41.718, -79.461
A line of severe thunderstorms producing wind gusts estimated at 60 mph knocked multiple trees down on Buckley Road near Tidioute. Multiple power outages were also reported in Tidioute.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, March 26, 20261 injured · $126,000 · EF1 · 40 events
- Wildfire in Nebraska, March 26 to 31, 2026$3.2 million · 2 events
- Wildfire in Oklahoma, March 26 to 31, 20265 injured · $100,000 · 2 events
- Tornado and Damaging Winds in Ohio, March 26, 2026$113,000 · EF1 · 12 events
- Hail and Damaging Winds in Indiana, March 26, 2026$409,000 · 1.5 in hail · 9 events
- Wildfire in Nebraska, March 26 to 31, 2026$517,000 · 1 event
- Hail and Damaging Winds in Illinois, March 26, 20261.75 in hail · 37 events
- Hail and Damaging Wind in Ohio, March 26, 2026$15,000 · 1.75 in hail · 13 events
- Hail in Michigan, March 26, 20261 in hail · 5 events
- Hail in Illinois, March 26, 20261 in hail · 5 events
- Heavy Rain in American Samoa, March 26 to 30, 2026$11,000 · 2 events
- Drought in Texas, March 26 to 31, 20263 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1317637, 1317636.